Georgia, 2013

Hail in Georgia, July 17, 2013

July 17, 2013 · NWS CHS · 1 event in 1 county or zone

The afternoon seabreeze moved inland and helped initiate thunderstorms, with a few becoming severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The afternoon seabreeze moved inland and helped initiate thunderstorms, with a few becoming severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 17, 6:36 PM EST, 8 minutes earlier.

Area forecast discussion, Jul 17, 6:36 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT WED JUL 17 2013

.SYNOPSIS...
HIGH PRESSURE CENTERED NORTH OF THE AREA WILL WEAKEN AND
SHIFT OFFSHORE LATER THIS WEEK WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. A WEAKENING COLD FRONT WILL APPROACH FROM THE
NORTHWEST EARLY NEXT WEEK...LIKELY REMAINING NORTH AND WEST OF THE
AREA BUT STILL CLOSE ENOUGH TO YIELD HIGHER THAN NORMAL RAIN
CHANCES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION HAS BECOME PRETTY WIDESPREAD ALONG OUTFLOW BOUNDARIES
AND SYNOPTIC SCALE SURFACE TROUGH...WHICH STRETCHES FROM FROM
NORTHERN BERKELEY COUNTY...WEST ACROSS NORTHERN
DORCHESTER...COLLETON AND ALLENDALE. MESOSCALE MODELS INDICATE
THAT THIS BOUNDARY WILL NOT MOVE MUCH MORE SOUTH. EXPECT
SCATTERED CONVECTION ALONG THIS BOUNDARY AND ASSOCIATED OUTFLOW
BOUNDARIES TO CONTINUE THROUGH THE REST OF THE EVENING...THEN
SHOULD DIMINISH AFTER MIDNIGHT.

STRONG TO SEVERE STORMS HAVE ALREADY OCCURRED ALONG THE BOUNDARY
MENTIONED ABOVE...AND EXPECT INTENSITY OF STORMS TO SLOWLY
DECREASE AS THE EVENING CONTINUES AND INSTABILITY DECREASES.

HAVE ADJUSTED POPS FOR THIS EVENING FOR CURRENT CONVECTION...
WITH HIGH END CHANCE/LOW END LIKELY POPS ALONG/NEAR THE SURFACE
TROUGH/OUTFLOW BOUNDARIES OVER THE INTERIOR REGION. CONVECTION
EXPECTED TO LINGER LONGEST OVER INTERIOR GA AS SHOWERS AND
THUNDERSTORMS PROGRESS SOUTHWESTWARD DOWN THE LARGE SCALE SURFACE
TROUGH AND OUTFLOW BOUNDARIES. REST OF FORECAST AFTER MIDNIGHT
TONIGHT GENERALLY UNTOUCHED AND STILL LOOKS ON TRACK WITH LOWS IN
THE LOWER TO MID 70S MOST AREAS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE TO SHIFT OFFSHORE THROUGH THE PERIOD AS
DEEP LOW PRESSURE SETS UP FROM THE GREAT LAKES SOUTHWARD INTO THE
GULF OF MEXICO. THE DEEPEST MOISTURE THURSDAY LOOKS TO BE ACROSS
SOUTH CAROLINA...ACROSS SOUTHEAST GEORGIA FRIDAY AND THEN ACROSS THE
ENTIRE AREA SATURDAY AS MOIST SOUTHWEST FLOW INCREASES AHEAD OF AN
APPROACHING COLD FRONT. IN GENERAL THE BEST RAIN CHANCES WILL BE
DURING THE AFTERNOON/EVENING DURING PEAK HEATING AND GREATEST
INFLUENCE OF THE SEA BREEZE.

TEMPERATURES SHOULD GENERALLY BE WITHIN A FEW DEGREES OF NORMAL
THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC LATE THIS
WEEKEND AS A LARGE TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
APPROACH THE AREA FROM THE NORTHWEST INTO EARLY NEXT WEEK. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL LIKELY PEAK LATE SUNDAY THROUGH
TUESDAY AS THE COLD FRONT WEAKENS AND STALLS OVER OR NEAR THE AREA
EARLY NEXT WEEK. CHANCES OF PRECIP MAY CONTINUE INTO WEDNESDAY AS
WEAK WAVES OF LOW PRESSURE REDEVELOP NEAR THE STALLED FRONT. OVERALL
HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S ON
SUNDAY...BEFORE COOLING A DEGREE OR TWO AS CLOUD COVER AND PRECIP
COVERAGE EXPAND OVER THE AREA MONDAY INTO WEDNESDAY. OVERNIGHT LOWS
SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE
COAST.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
CONVECTION EXPECTED TO STAY WEST/INLAND OF BOTH KCHS AND KSAV REST
OF TONIGHT WITH VFR CONDITIONS TO PREVAIL. SOME LIGHT SHOWERS WILL
LINGER AROUND KCHS THROUGH APPROXIMATELY 02Z...BUT NOT EXPECTING
AN IMPACT TO CIGS OR VSBYS

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH LATE WEEK OUTSIDE MAINLY AFTERNOON/EVENING
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS
SHOULD INCREASE EARLY NEXT WEEK WITH THE APPROACH OF A WEAKENING
COLD FRONT FROM THE NORTHWEST.

&&

.MARINE...
TONIGHT...NO CHANGES WERE MADE TO THE FORECAST. SOUTH TO
SOUTHWEST FLOW EXPECTED TO DEVELOP ACROSS THE AREA. WINDS SHOULD
REMAIN AROUND 10 KT OR LESS WITH SEAS 2-3 FT.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL PERSIST
OFFSHORE WITH INLAND LOW PRESSURE TROUGHING THROUGH THE PERIOD.
CONDITIONS MAY HIT ADVISORY CRITERIA THIS WEEKEND INTO EARLY NEXT
WEEK GIVEN THE ENHANCED PRESSURE GRADIENT. SEAS WILL BUILD BUT
SHOULD STAY 5 FT OR LESS GIVEN THE MOSTLY SOUTHWEST FLOW THIS
WEEKEND.

WATERSPOUTS...MAY SEE AN ENHANCED RISK THURSDAY MORNING GIVEN THE
LIGHT WIND FIELDS...MOIST ATMOSPHERE AND POSSIBLE LAND BREEZE
CONVERGENCE LINE.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL BE RUNNING HIGH THIS WEEKEND AND EARLY NEXT WEEK
GIVEN THE UPCOMING FULL MOON AND LUNAR PERIGEE.
HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP KEEP
DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ/RFM
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...JHP/RFM/RJB
MARINE...JAQ/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 17, 3:50 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT WED JUL 17 2013

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-182100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-182100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116-118-137-138-140-182100-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-182100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-182100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 17, 5:10 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     2 N OLD SANTEE CANAL ST 33.22N  79.96W
07/17/2013                   BERKELEY           SC   911 CALL CENTER

            MINOR FLOODING AND A TREE DOWN AT THE INTERSECTION OF
            HIGHWAY 52 AND HIGHWAY 17A NEAR MONCKS CORNER. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300686

BDC
Local storm report, Jul 17, 5:24 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     3 S REEVESVILLE         33.16N  80.64W
07/17/2013                   DORCHESTER         SC   911 CALL CENTER

            TREE DOWN ON CROSS CREEK ROAD.

&&

EVENT NUMBER CHS1300687

BDC
Special weather statement, Jul 17, 5:35 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT WED JUL 17 2013

GAZ088-099>101-172330-
BULLOCH-CANDLER-EFFINGHAM-SCREVEN-
635 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER AND EFFINGHAM COUNTIES THROUGH 730 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ARDMORE TO CANOE
POND...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARDMORE...WESTCHESTER...MILL CREEK PARK...STATESBORO...MILL CREEK
REGIONAL PARK...WINDFIELD...SHAWNEE...STATESBORO MALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3251 8216 3255 8211 3254 8203
      3256 8203 3265 8140 3263 8142 3260 8139
      3256 8131 3246 8119 3242 8121 3235 8226
TIME...MOT...LOC 2235Z 319DEG 3KT 3249 8141 3242 8210
Local storm report, Jul 17, 5:44 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 ENE MILEY             32.96N  80.98W
07/17/2013                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF CROSS SWAMP ROAD
            CONNELLY ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300688

BDC
Special weather statement, Jul 17, 6:23 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT WED JUL 17 2013

SCZ042-180015-
HAMPTON-
723 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 815 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ALMEDA INTERSECTION...MOVING WEST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ALMEDA INTERSECTION...HAMPTON...NIXVILLE...LAKE WARREN STATE
PARK...STAFFORD...FURMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3274 8141 3277 8134 3284 8126 3289 8128
      3290 8126 3289 8099 3273 8098 3275 8102
      3255 8129 3256 8129 3255 8130 3256 8130
      3256 8133 3258 8137 3262 8141 3264 8142
      3263 8141 3265 8139 3269 8141 3270 8143
TIME...MOT...LOC 2323Z 089DEG 14KT 3280 8109
Local storm report, Jul 17, 6:29 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     2 SW WALTERBORO         32.89N  80.69W
07/17/2013                   COLLETON           SC   LAW ENFORCEMENT

            3 TREES DOWN IN WALTERBORO NEAR INTERSTATE 95. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300689

BDC

The radar

The Charleston,SC radar (KCLX), 44 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Effingham

When
July 17, 6:44 PM EST to 6:46 PM EST
Where
Effingham County, 1.38 mi N of Tusculum
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.420, -81.420

The Shawnee Fire Department reported quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471324.